Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 24, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Jul 24, 2021, 1:01 PM EDT for Collier County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2021, 1:01 PM EDT (17:01 UTC)
Expired
Jul 24, 2021, 1:45 PM EDT
In force
44 min
Issued by
NWS Miami, FL

County Collier County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 875 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
875 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

434 
WWUS82 KMFL 241701
SPSMFL

Special Weather Statement
National Weather Service Miami FL
101 PM EDT Sat Jul 24 2021
 
FLZ069-070-075-241745-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
101 PM EDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER AND NORTHERN
MAINLAND MONROE COUNTIES UNTIL 145 PM EDT...

* At 101 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 8 miles east of Carnestown, or 10
  miles northeast of Chokoloskee, moving southeast at 20 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Chokoloskee, Everglades City, Plantation Island, Loop Road Ee
  Center, Carnestown, Dade-Collier Training Airport, Copeland,
  Wilderness Waterway, Big Cypress National Preserve, Fakahatchee
  Strand State Preserve, Port Of The Island, Miles City, Cape Romano
  Aquatic Preserve, Jerome and Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2622 8135 2593 8087 2584 8087 2547 8120
      2559 8133 2565 8136 2573 8134 2575 8141
      2579 8144 2577 8153 2586 8163
TIME...MOT...LOC 1701Z 304DEG 17KT 2590 8123 

$$

SPM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 24, 9:14 AM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 24, 9:14 AM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Miami FL
914 AM EDT Sat Jul 24 2021

.UPDATE...
Scattered showers and thunderstorms mainly over the Gulf and
Atlantic waters this morning. A surge of moisture will be moving
into the area. Precipitable water values of 1.92 inches on this
morning 12Z MFL sounding. Those values will rise above 2 inches as
moisture continues to move south. Scattered to numerous showers
and storms this afternoon across South Florida. Slow storm motion
and high rainfall rates will lead to localized flooding being the
main potential impact this afternoon over metro regions of South
Florida. Other impacts will be frequent cloud to ground lightning
and wet microburst leading to strong gusty winds.

No major changes to the current forecast with a wet weekend across
South Florida.

&&

.PREV DISCUSSION... (Issued 714 AM EDT Sat Jul 24 2021)

AVIATION(12Z TAFS)...
VFR conditions generally prevail through period. Showers and
thunderstorms this afternoon may bring MVFR/IFR ceilings and vis at
times Saturday afternoon into the evening. These will be handled
with TEMPOs in later amendments once confidence ,in timing and
location of convection impacts, increases. Light wind flow returns
overnight with more showers and storms possible towards the end of
the period.

PREV DISCUSSION... (Issued 255 AM EDT Sat Jul 24 2021)

.FLOOD WATCH IN EFFECT MAINLY FOR ALL METRO AREAS...
.SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TODAY...

DISCUSSION...

Short term (Today - Sunday):

Models and sfc analyses data show a sfc low drifting southward,
nearly parallel with the NE coast of Florida, and dragging a frontal
boundary with it across the peninsula. This system should continue
to drift S/SSW, being pushed by a long trough over the eastern
seaboard, with the southern half of the state remaining in the warm
sector. The low/front system is displacing both edges of the high
pressure systems at either side of the Florida peninsula, and
supporting the development of a line of convection over SoFlo today.

Model consensus show a surge in moisture across the area as the low
meanders closer to the state with model PWATs nearing record values
around 2.5 inches by this afternoon. Widespread 70-80 POPs will
translate in a rainy, cloudy day, with scattered to numerous
thunderstorms. Also, pressure gradients will remain fairly relaxed
during the next couple of days, keeping generally light and
sometimes variable flow in place. Therefore, individual cell motion
will again be slow and erratic at times, allowing for potential
repeating bouts of heavy rain over the same locations. Thus,
flooding hazards are expected at some point during the weekend, with
best chances of localized significant flooding from this afternoon
through probably Sunday evening. Latest model sounding and X-sec
analyses also suggest that the air mass will also grow more
unstable, with potential for strong or even a couple of severe
storms. Outflow boundary interactions may exacerbate convective
activity.

Sunday's outcome will depend on the final solution for the low's
evolution, including the possibility of some tropical development
per latest NHC outlook.

Due to the scenario described above, a Flood Watch has been issued
for all of SoFlo starting today and continuing through at least
Sunday night. Locations at greater risk include those known for
having poor drainage, overpasses and most of the east/west coast
metro areas right next to the coastline.

All interests in SoFlo should closely monitor the progress of the
aforementioned low as it is a situation that will continue to evolve
and change rather rapidly through the weekend.

Despite the widespread shower activity and cloud cover, temperatures
should remain on the warm side with afternoon highs in the upper 80s
to low 90s.

Long term (Sun night to Friday):

Abundant moisture will be in place to start the work week,
regardless of the final outcome of the aforementioned low. Even if
tropical development doesn't happens, which at the time of this
issuance it had a 50 percent chance of becoming a depression per
NHC's outlook, just the presence of the low and its large field of
associated moisture will be enough to keep potential for heavy rain
through at least Tuesday. And again, model soundings and X-sec model
analyses still support having enough instability for a few strong
to severe storms to develop.

For the later part of the week, once the low moves away from the
area, the western periphery of the Atlantic ridge is expected to
return, bringing back a SE flow across SoFlo. Unfortunately, there
will still be enough lingering deep moisture for advection for
the wet/rainy pattern to continue.

MARINE...

An area of low pressure located in the Atlantic off of the northern
Florida coast will keep  abundant moisture in place, and relatively
weak winds over the area through the weeekend. There is the
possibility that a northerly swell could move towards the South
Florida Atlantic waters early next week. Scattered to numerous
showers and thunderstorms will occur across the local waters through
early next week. Winds and waves could be locally higher in and
around any shower or thunderstorm.

HYDROLOGY...

With plenty of moisture advection occurring over the region,
precipitable water values are forecast to rise between 2.2 and 2.4
inches through the rest of the weekend. This is near record values
for this time of year. This will allow for heavy rainfall associated
with numerous showers and thunderstorms across the region. At this
time, a general 1 to 3 inches of rain are forecast across the Gulf
coast, with 3 to 5 inches along the east coast. Locally higher
amounts are possible where multiple rounds of showers and
thunderstorms develop. The grounds across South Florida remain
pretty saturated from the rainfall earlier in the week. This could
enhance the flooding potential across the region through the
upcoming weekend especially in the low lying and poor drainage
areas. This will continue to be monitored as the weekend progresses.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  89  77  90 /  50  80  50  70
West Kendall     75  89  77  90 /  50  80  50  70
Opa-Locka        75  89  77  90 /  50  80  50  80
Homestead        75  89  77  88 /  50  70  50  70
Fort Lauderdale  76  89  78  89 /  50  80  50  70
N Ft Lauderdale  77  88  78  88 /  50  80  50  70
Pembroke Pines   75  88  76  88 /  50  80  50  80
West Palm Beach  76  89  77  89 /  40  80  40  70
Boca Raton       77  89  78  90 /  50  80  50  70
Naples           77  90  76  90 /  40  70  50  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for FLZ068>070-072-074-168-
     172-173.

AM...None.
GM...None.
&&

Update/Aviation...Kelly
Today through Sunday and Marine...99
Sunday Night through Friday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 24, 9:06 AM EDT, 3 hours 55 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
906 AM EDT Sat Jul 24 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
250115-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
906 AM EDT Sat Jul 24 2021

...FLOOD WATCH FOR ALL METRO AREAS OF SOUTH FLORIDA...
...NUMEROUS THUNDERSTORMS EXPECTED FOR MUCH OF SOUTH FLORIDA...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: numerous thunderstorms are expected today across much
of South Florida. The primary impacts will be lightning strikes,
gusty winds, and locally heavy rainfall.

Flooding: Localized flooding is possible today due to slow moving
heavy downpours from thunderstorms over the low lying and poor
drainage areas. Highest chances of significant flooding will reside
over the coastal metro areas for which a Flood Watch is in effect.

Wind: A few storms could become strong to severe and produce damaging wind
gusts in the 50 to 60 mph range this afternoon and evening.

Waterspouts: There is a slight chance of waterspouts over the local
South Florida waters.

Temperatures: Heat index values could reach 105 degrees or higher
over portions of the interior this afternoon.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Scattered to numerous showers and thunderstorms are possible each
day, with increased potential for flooding across the metro areas of
South Florida on Sunday and Monday. Frequent lightning, heavy
downpours, and gusty winds will be possible with the strongest
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 24, 12:27 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Miami FL
1227 PM EDT Sat Jul 24 2021

FLZ073-074-173-241715-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1227 PM EDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
115 PM EDT...

* At 1227 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Richmond West, or near The
  Redland, moving east at 20 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Miami, Coral Gables, Key Biscayne, South Miami, Black Point, The
  Redland, Virginia Key, Kendall, Pinecrest, West Miami, Homestead
  Base, Westchester, Naranja, Glenvar Heights, Richmond West,
  Richmond Heights, Country Walk, Kendale Lakes, Leisure City and
  Palmetto Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2549 8010 2549 8053 2574 8051 2576 8013
      2562 8011 2560 8013 2552 8009
TIME...MOT...LOC 1627Z 262DEG 17KT 2559 8045

KELLY
Special weather statement, Jul 24, 1:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
101 PM EDT Sat Jul 24 2021

FLZ069-070-075-241745-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
101 PM EDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER AND NORTHERN
MAINLAND MONROE COUNTIES UNTIL 145 PM EDT...

* At 101 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 8 miles east of Carnestown, or 10
  miles northeast of Chokoloskee, moving southeast at 20 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Chokoloskee, Everglades City, Plantation Island, Loop Road Ee
  Center, Carnestown, Dade-Collier Training Airport, Copeland,
  Wilderness Waterway, Big Cypress National Preserve, Fakahatchee
  Strand State Preserve, Port Of The Island, Miles City, Cape Romano
  Aquatic Preserve, Jerome and Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2622 8135 2593 8087 2584 8087 2547 8120
      2559 8133 2565 8136 2573 8134 2575 8141
      2579 8144 2577 8153 2586 8163
TIME...MOT...LOC 1701Z 304DEG 17KT 2590 8123

SPM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:02 PM EDTSpecial Weather StatementMFLHendry43 min
Jul 23, 8:19 PM EDTSpecial Marine WarningMFL56 min
Jul 24, 2:56 AM EDTFlood WatchMFLBroward, Collier, Miami-Dade, Palm Beach65 hr
Jul 24, 4:28 AM EDTSpecial Marine WarningMFL32 min
Jul 24, 12:27 PM EDTSpecial Weather StatementMFLMiami-Dade48 min
Jul 24, 1:02 PM EDTSpecial Marine WarningMFL58 min
Jul 24, 1:55 PM EDTSpecial Marine WarningMFL35 min
Jul 24, 2:23 PM EDTAreal Flood AdvisoryMFLCollier3 hr
Jul 24, 2:26 PM EDTSpecial Weather StatementMFLBroward34 min
Jul 24, 2:29 PM EDTSpecial Weather StatementMFLHendry46 min
Jul 24, 2:43 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach33 min
Jul 24, 2:57 PM EDTSpecial Marine WarningMFL48 min
Jul 24, 3:05 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach115 min
Jul 24, 3:15 PM EDTSpecial Weather StatementMFLBroward30 min
Jul 24, 3:29 PM EDTSpecial Weather StatementMFLHendry46 min
Jul 24, 3:31 PM EDTSpecial Weather StatementMFLPalm Beach44 min
Jul 24, 3:51 PM EDTSpecial Weather StatementMFLBroward39 min
Jul 24, 4:30 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Jul 24, 4:57 PM EDTSpecial Marine WarningMFL33 min
Jul 24, 5:18 PM EDTSpecial Weather StatementMFLPalm Beach42 min
Jul 24, 5:25 PM EDTSpecial Marine WarningMFL35 min
Jul 24, 5:33 PM EDTSpecial Weather StatementMFLGlades27 min
Jul 24, 6:02 PM EDTSpecial Weather StatementMFLPalm Beach28 min
Jul 24, 6:25 PM EDTSpecial Weather StatementMFLGlades35 min
Jul 24, 7:29 PM EDTSpecial Marine WarningMFL46 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.